Alert archive / California / Gale Watches in 2010

Gale Watch 2, NWS Eureka, CA

January 17, 2010

NWS Eureka, CA issued this gale watch at Jan 17, 2010, 9:41 PM PST. It took effect at Jan 18, 2010, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 17, 2010, 9:41 PM PST (05:41 UTC)
In effect from
Jan 18, 2010, 10:00 AM PST
Expired
Jan 18, 2010, 2:22 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

913 
WHUS76 KEKA 180541
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
941 PM PST SUN JAN 17 2010

PZZ450-181430-
/O.CON.KEKA.GL.W.0091.000000T0000Z-100118T0900Z/
/O.CON.KEKA.SE.W.0042.000000T0000Z-100118T0900Z/
/O.NEW.KEKA.GL.A.0002.100118T2100Z-100119T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
941 PM PST SUN JAN 17 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST
MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.
A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

A COLD FRONT MOVING INLAND FROM THE COASTAL WATERS WILL MAINTAIN
SOUTHERLY GALES THROUGH LATE TONIGHT. ANOTHER COLD FRONT
APPROACHING THE WATERS WILL BRING SOUTH WINDS TO GALE FORCE BY
MONDAY AFTERNOON. STEEP WIND DRIVEN SEAS COMBINED WITH A BUILDING LONG
PERIOD W SWELL WILL RESULT IN VERY HAZARDOUS MARINE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-181430-
/O.CON.KEKA.GL.W.0091.000000T0000Z-100118T0900Z/
/O.CON.KEKA.SE.W.0042.000000T0000Z-100118T0900Z/
/O.NEW.KEKA.GL.A.0002.100118T1800Z-100121T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
941 PM PST SUN JAN 17 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST
MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH WEDNESDAY EVENING.
A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

A COLD FRONT MOVING INLAND FROM THE COASTAL WATERS WILL MAINTAIN
SOUTHERLY GALES THROUGH LATE TONIGHT. ANOTHER COLD FRONT
APPROACHING THE WATERS WILL BRING SOUTH WINDS TO GALE FORCE BY
LATE MONDAY MORNING. STEEP WIND DRIVEN SEAS COMBINED WITH A
BUILDING LONG PERIOD W SWELL WILL RESULT IN VERY HAZARDOUS MARINE
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-181430-
/O.CON.KEKA.GL.W.0091.000000T0000Z-100118T0600Z/
/O.CON.KEKA.SE.W.0042.000000T0000Z-100118T0900Z/
/O.NEW.KEKA.GL.A.0002.100118T2100Z-100119T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
941 PM PST SUN JAN 17 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST
MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.
A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

A COLD FRONT MOVING INLAND FROM THE COASTAL WATERS WILL MAINTAIN
SOUTHERLY GALES THROUGH LATE THIS EVENING. ANOTHER COLD FRONT
APPROACHING THE WATERS WILL BRING SOUTH WINDS TO GALE FORCE BY
MONDAY AFTERNOON. STEEP WIND DRIVEN SEAS COMBINED WITH A BUILDING
LONG PERIOD W SWELL WILL RESULT IN VERY HAZARDOUS MARINE
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-181430-
/O.CON.KEKA.GL.W.0091.000000T0000Z-100118T0600Z/
/O.CON.KEKA.SE.W.0042.000000T0000Z-100118T0900Z/
/O.NEW.KEKA.GL.A.0002.100118T1800Z-100120T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
941 PM PST SUN JAN 17 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST
MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING. A
GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

A COLD FRONT MOVING INLAND FROM THE COASTAL WATERS WILL MAINTAIN
SOUTHERLY GALES THROUGH LATE TONIGHT. ANOTHER COLD FRONT
APPROACHING THE WATERS WILL BRING SOUTH WINDS TO GALE FORCE BY
LATE MONDAY MORNING. STEEP WIND DRIVEN SEAS COMBINED WITH A
BUILDING LONG PERIOD W SWELL WILL RESULT IN VERY HAZARDOUS MARINE
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
1 follow-up statement
067 
WHUS76 KEKA 181022
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
222 AM PST MON JAN 18 2010

PZZ450-182300-
/O.UPG.KEKA.GL.A.0002.100118T2100Z-100119T0600Z/
/O.NEW.KEKA.GL.W.0092.100118T1800Z-100120T0000Z/
/O.NEW.KEKA.SE.W.0043.100118T1022Z-100121T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
222 AM PST MON JAN 18 2010

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 AM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THURSDAY. A
GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT
FROM 10 AM THIS MORNING TO 4 PM PST TUESDAY. THE GALE WATCH IS NO
LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-182300-
/O.UPG.KEKA.GL.A.0002.100118T1800Z-100121T0800Z/
/O.NEW.KEKA.GL.W.0092.100118T1800Z-100120T0000Z/
/O.NEW.KEKA.SE.W.0043.100118T1022Z-100121T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
222 AM PST MON JAN 18 2010

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 AM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THURSDAY. A
GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT
FROM 10 AM THIS MORNING TO 4 PM PST TUESDAY. THE GALE WATCH IS NO
LONGER IN EFFECT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-182300-
/O.UPG.KEKA.GL.A.0002.100118T2100Z-100119T0600Z/
/O.NEW.KEKA.GL.W.0092.100118T1400Z-100120T0000Z/
/O.NEW.KEKA.SE.W.0043.100118T1022Z-100121T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
222 AM PST MON JAN 18 2010

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 AM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THURSDAY. A
GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT
FROM 6 AM THIS MORNING TO 4 PM PST TUESDAY. THE GALE WATCH IS NO
LONGER IN EFFECT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-182300-
/O.UPG.KEKA.GL.A.0002.100118T1800Z-100120T0600Z/
/O.NEW.KEKA.GL.W.0092.100118T1400Z-100120T0000Z/
/O.NEW.KEKA.SE.W.0043.100118T1022Z-100121T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
222 AM PST MON JAN 18 2010

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 AM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THURSDAY. A
GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT
FROM 6 AM THIS MORNING TO 4 PM PST TUESDAY. THE GALE WATCH IS NO
LONGER IN EFFECT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jan 17, 8:05 PM PST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 17, 8:05 PM PST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
805 PM PST SUN JAN 17 2010

.SYNOPSIS...A SERIES OF PACIFIC STORMS WILL GENERATE STRONG GUSTY
WINDS...PERIODS OF HEAVY RAIN...HIGH ELEVATION SNOW...AND ISOLATED
THUNDERSTORMS THROUGH AT LEAST MID WEEK.

&&

.UPDATE...ALLOWED WIND ADVISORY FOR REDWOOD COAST AND HUMBOLDT
INTERIOR ZONES TO EXPIRE A COUPLE OF HOURS EARLY...AS WINDS ARE
DIMINISHING ACROSS THE AREA IN QUESTION. WHILE GUSTS TO 30 MPH ARE
STILL POSSIBLE OVER THE RIDGES AND EXPOSED BEACHES UNTIL AROUND
MIDNIGHT...WITH GUSTS TO 35 MPH AROUND CRESCENT CITY...EXPECT THE
OVERALL TREND OF DECREASING WINDS TO CONTINUE THROUGH THE NIGHT. AS
FOR THE SNOW ADVISORY...THUS FAR THE SNOW LEVEL SEEMS TO BE AROUND
4500 FT BASED ON RAWS OBSERVATIONS FROM TRINITY COUNTY. NO SNOW
OBSERVATIONS HAVE BEEN OBTAINED FROM SPOTTERS...NOT SURPRISING
CONSIDERING THE ELEVATIONS IN QUESTION. 6-HOUR PRECIP TOTALS FROM
AROUND THE AREA RANGE FROM 0.96 INCHES AT COFFEE RIDGE...0.44 INCHES
AT HOOPA...TO 0.59 INCHES AT ALDERPOINT. THIS AMOUNT OF WATER VERIFY
THE SNOW ADVISORY...DEPENDING ON ACTUAL ELEVATION OF ACCUMULATING
SNOWFALL. CMC

&&

.DISCUSSION...WET AND STORMY WEATHER WILL PREVAIL THROUGH MOST OF
THE WEEK AS A SERIES OF STRONG PACIFIC STORMS MOVE ACROSS NW
CALIFORNIA. SATELLITE IMAGERY SHOWS A WELL DEVELOPED DEEPENING LOW
PRESSURE SYSTEM ABOUT 420NM OFFSHORE THE HUMBOLDT COAST...AND THE
LEADING EDGE OF THE CLOUD/RAIN BAND OF AN OCCLUDED FRONT JUST
REACHING THE COAST. CLOUD MECHANICS SHOWS SIGNS OF CONVECTION WITH
THE FRONT...AND LIGHTNING STRIKES HAVE ALREADY BEEN DETECTED WELL
OFFSHORE.

MEAN SEA LEVEL PRESSURE HAS BEEN QUICKLY DROPPING AT
THE BUOYS AND INDICATE STRONG WINDS WITH THE FRONT. GUSTY SOUTH
WINDS WILL CONTINUE TO INCREASE THIS EVENING AS THE FRONT NEARS AND
MOVES ACROSS THE REGION AND A WIND ADVISORY WAS ISSUED EARLIER TODAY
THROUGH LATE THIS EVENING. THE WINDS WILL BE STRONGEST ALONG THE
COAST...ACROSS EXPOSED RIDGES...AND WITH THE THUNDERSTORMS.

A FEW SPOTTERS HAVE REPORTED HEAVY RAIN AND HIGH ELEVATION SNOW
EARLY THIS AFTERNOON AND CONFIRM THAT THE PRECIPITATION FORECAST IS
ON TRACK FOR TONIGHT. THE RAIN WILL COVER THE ENTIRE FORECAST AREA
THIS EVENING AND THEN SHIFT SOUTHWARD MON MORNING. FORECAST RAINFALL
TOTALS FOR TONIGHT AND MON ARE 0.75 TO 1 INCH NORTH OF GARBERVILLE
AND 1 TO 3 INCHES ACROSS THE SOUTH. SNOW LEVELS SHOULD REMAIN NEAR
4000 FEET WITH 4 TO 7 INCHES OF SNOW ACCUMULATIONS ABOVE 4000 FEET.
MADE ONLY SLIGHT CHANGES TO SNOW FORECAST FOR TONIGHT AND HAVE
CONTINUED THE WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4000
FEET.

THERE MAY BE A BRIEF BREAK IN THE PRECIPITATION LATE MONDAY MORNING
AND EARLY AFTERNOON...ESPECIALLY OVER DEL NORTE AND NORTHERN
HUMBOLDT COUNTIES MAY BEFORE THE NEXT SYSTEM MOVES ONSHORE. THE
POSITION OF OF THE NEXT TROUGH...ALONG WITH THE SOUTHWARD POSITION
OF A 180+KT JET WILL RESULT IN A EARLIER ONSET AND MORE PERSISTENT
RAIN ACROSS MENDOCINO AND SOUTHERN HUMBOLDT COUNTIES EARLY MONDAY
AFTERNOON. THIS STORM WILL BRING ANOTHER ROUND OF HEAVY RAIN...HIGH
ELEVATION SNOW...STRONG WINDS...AND THUNDERSTORMS MON NIGHT INTO TUE
MORNING. HELD OFF ON ISSUING A WINTER WEATHER ADVISORY FOR MON NIGHT
TO LIMIT HEADLINE AND PRODUCT CONFUSION...BUT THINK CONDITIONS WILL
WARRANT ANOTHER ADVISORY. HAVE ADDED ISOLATED THUNDERSTORMS MAINLY
FOR THE WATERS TO THE NORTH AND FOR THE WATERS AND COAST IN THE
SOUTH MON AFTERNOON AND EVENING.

SIMILAR WEATHER CONDITIONS ARE EXPECTED TUE AFTERNOON AND NIGHT WHEN
YET ANOTHER STORM WILL IMPACT NORTHERN CA. A PROGRESSIVE STORM
PATTERN WILL CONTINUE LATE IN THE WEEK...WITH HIGH UNCERTAINTY OF
THE TIMING AND STRENGTH OF THE SYSTEMS. TH

&&

.MARINE...STRONG WINDS...RISING SEAS AND THUNDERSTORMS WILL ALL BE A
FACTOR ACROSS THE WATERS AT VARIOUS TIMES THIS WEEK. HOWEVER...MODEL
INCONSISTENCY SUPPORTS A RELATIVELY LOW CONFIDENCE FORECAST INSOFAR
AS THE DETAILS. WITH THAT SAID...STRONG GALES CURRENTLY OBSERVED
WILL WEAKEN LATE TONIGHT AS THE SURFACE LOW PRESSURE OFF THE OREGON
COAST FILLS AND MOVES NORTH. THIS WILL BE REPLACED BY A SUCCESSION
OF ADDITIONAL LOWS...ONE WHICH IS LIKELY TO BRING RENEWED GALES TO
THE WATERS LATE TOMORROW MORNING THROUGH THE EVENING. YET ANOTHER
LOW WILL ARRIVE LATE TUESDAY INTO WEDNESDAY WHICH OFFERS A GOOD
LIKELIHOOD OF MORE GALES. UNDERLYING ALL OF THIS WILL BE A BUILDING
W SWELL COURTESY OF ALL OF THESE STORMS. ENP CONTINUES TO SUGGEST
WAVE HEIGHTS UP TO AROUND 25 FT MID WEEK...BUT CONSISTENT WITH PAST
SHIFTS...PREFER TO TONE THIS DOWN TO 19-22 FEET WHICH IS MORE IN
LINE WITH THE SWAN MODEL AND INCORPORATES PAST TENDENCIES OF THE ENP
TO OVERDO LONGER PERIOD SWELL AS OF LATE. HELD OFF ON THE ISSUANCE
OF ADDITIONAL HEADLINES FOR SEAS/WINDS/HAZARDOUS SURF FOR NOW GIVEN
INCONSISTENCIES AND CURRENT SUITE OF WARNINGS...BUT MORE ARE LIKELY
OVER THE NEXT WEEK. BURGER

&&

.AVIATION...STRONG SOUTHEAST TO SOUTH WINDS ARE THE MAIN STORY
THROUGH THE EVENING HOURS. SUSTAINED SURFACE WINDS OF 25 TO 35 KT AT
COASTAL AIRFIELDS WITH GUSTS AS HIGH AS 45 KT CAN BE EXPECTED AT
KCEC THROUGH 05 UTC. LLWS IS POSSIBLE AT KCEC AND KACV THIS
EVENING DUE TO VEERING/STRENGTHENING OF WINDS IN THE LOWEST 2K FEET.
THUS SIGNIFICANT TURBULENCE ON DEPARTURE AND APPROACH IS EXPECTED.
MVFR CONDITIONS WILL GENERALLY BE OBSERVED ALTHOUGH SOME LAPSE INTO
IFR CONDITIONS IS CERTAINLY POSSIBLE UNDER STRONGER CONVECTIVE
SHOWERS. A FEW CUMULONIMBI WITH TOPS TO FL300-330 ARE EXPECTED THIS
EVENING WITH AN ISOLATED THUNDERSTORM POSSIBLE FROM THE OREGON
BORDER SOUTH TO MENDOCINO COUNTY. BURGER

&&

.HYDROLOGY...FLOODING MAY BECOME A CONCERN THIS WEEK AS THE STREAM
OF STORMS WILL GENERATE PERSISTENT RAIN...AND PERIODICALLY HEAVY
DOWNPOURS THROUGH AT LEAST WED. THE THREAT OF FLOODING IS GREATEST
FOR MORE URBANIZED AREAS AND NEAR LOCAL STREAMS. RAINFALL TOTALS
FROM TONIGHT THROUGH WED AFTERNOON ARE 1 TO 3 INCHES NORTH OF
GARBERVILLE AND 3 TO 5 INCHES SOUTH OF GARBERVILLE...WITH LOCALLY
HIGHER AMOUNTS ESPECIALLY IN THE KING RANGE...YOLLA BOLLYS AND
TRINITY ALPS. MAINSTEM RIVERS WILL RISE AS A RESULT OF THE
PERSISTENT RAIN. THE CNRFC FORECAST HYDROGRAPHS SHOW THE EEL RIVER
AT FERNBRIDGE POSSIBLY RISING ABOVE MONITOR STAGE WED AFTERNOON.
RAINFALL AND FLOODING POTENTIAL WILL BE CLOSELY MONITORED AS THE
WEEK UNFOLDS. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY TO 4 AM PST MONDAY ABOVE 4000 FEET FOR
CAZ004.

GALE WARNING UNTIL 1 AM MONDAY FOR ALL WATERS.

HAZARDOUS SEAS WARNING FROM TO 1 AM MONDAY FOR ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 17, 8:13 PM PST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
813 PM PST SUN JAN 17 2010

CAZ001>003-076-181615-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
813 PM PST SUN JAN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF TONIGHT.

A WIND ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE PERIOD WITH
OCCASIONAL PERIODS OF HEAVY PRECIPITATION AND WINDY CONDITIONS.
LOCALIZED FLOODING WILL BECOME POSSIBLE...ESPECIALLY BY MID WEEK.
RAINFALL TOTALS BY THE END OF THE WEEK WILL AVERAGE BETWEEN 4 AND
8 INCHES WITH LOCALLY HIGHER AMOUNTS. THE SNOW LEVEL WILL DROP TO
4000 FEET BY EARLY MONDAY.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR
FURTHER DETAILS.

CAZ004-181615-
UPPER TRINITY RIVER-
813 PM PST SUN JAN 17 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE PERIOD WITH
OCCASIONAL PERIODS OF HEAVY PRECIPITATION AND WINDY CONDITIONS.
LOCALIZED FLOODING WILL BECOME POSSIBLE...ESPECIALLY BY MID WEEK.
RAINFALL TOTALS BY THE END OF THE WEEK WILL AVERAGE BETWEEN 4 AND
8 INCHES WITH LOCALLY HIGHER AMOUNTS. THE SNOW LEVEL WILL DROP TO
4000 FEET BY EARLY MONDAY.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR
FURTHER DETAILS.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 2:22 AM PSTGale WarningEKA41 hr
Jan 18, 2:22 AM PSTHazardous Seas WarningEKA3 days
Jan 18, 2:35 AM PSTHigh Surf AdvisoryEKA3 days
Jan 18, 3:04 AM PSTWinter Storm WatchEKA11 hr
Jan 18, 3:36 AM PSTWind AdvisoryEKA12 hr
Jan 18, 2:23 PM PSTGale WatchEKA12 hr
Jan 18, 2:31 PM PSTWinter Storm WarningEKA61 hr

Nearby

Gale Watches in California, 2010Every gale watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.